MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS

NUVASIVE, INCORPORATED NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Model Number 7175024
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was received as no product fault was alleged.No radiographs could be provided confirming the alleged complaint.Review of the reported event identified the combing of nuvasive and another manufactures products and is considered of label usage as results are unknown.No additional investigation required.Label review ".Potential adverse events and complications - as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: damage to blood vessels." ".Compatibility: do not use nuvasive instruments with components of other systems.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system." ".Pre-operative warnings - the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures." ".Intra-operative warnings - it is important that the surgeon exercise extreme caution when working in close proximity to vital organs, nerves, or vessels, and that the force applied to the instrumentation is not excessive, to prevent potential injury to the patient.".No device fault alledged.
 
Event or Problem Description
On (b)(6) 2022 a patient underwent a posterior spinal procedure from l4-l5.During the procedure a competitor bone funnel was inserted into the disc space to insert autologous bone when bleeding was observed.Hemostasis was performed, but blood pressure was low (50/30), so the planned posterior fixation was not performed.The patient was transported to other facility and a stent was placed.The amount of blood loss is unknown.The bleeding was suspected to have occurred anteriorly as there was a possibility the disc was damaged during curettage with the ring curette.The root cause could not be confirmed.The patient is recovering well and posterior fixation is planned to be performed at a later date.

Brand Name
NUVASIVE GENERAL INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92126
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key13367764
Report Number2031966-2022-00020
Device Sequence Number5379377
Product Code LHX
UDI-Device Identifier00887517913333
UDI-Public887517913333
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7175024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Initial Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale